MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G50001
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number = k160884.(b)(4).Device was removed with clamps.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an angiogram involving a (b)(6) year-old patient of unknown gender with a history of vascular disease, the hub of a cxi support catheter separated from the device.Access was obtained in the groin.The catheter was inside a 5 french ansel sheath over an unknown manufacturer's 0.014 wire guide.The device was up and over the bifurcation.Upon removal of the complaint device from the patient in the middle of the procedure, the hub detached and the catheter was removed with clamps.Another manufacturer's catheter was used to complete the procedure and the patient's outcome was reportedly "good".A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: reviews of the manufacturing instructions, complaint history, device history record, documentation, instructions for use (ifu), and quality control, as well as a visual inspection of the returned device were conducted during the investigation.On visual inspection of the returned device, the hub of the device was detached from the shaft.Inspection further showed a kink at approximately 11.8cm from the distal tip of the device.No other issues were identified during analysis.Additionally, a document-based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions and quality control procedures were conducted, and no gaps were discovered.Ifu instructions for this device state, ¿the catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.¿ the user is also advised to, ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided and the examination of the returned product, investigation has concluded that a root cause for this event could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.B1, h1: upon further review of the file, it has been determined that this event does not meet the definition of a serious injury under fda 21 cfr part 803.There is no evidence that the device caused or contributed to a serious injury, as no life-threatening or permanently impairing injury was alleged, nor was intervention taken as a result of the device failure which would be required to prevent permanent impairment or damage to the patient.The complaint device was removed from the patient with clamps.This would be similar to manual removal of a device with the user¿s hand(s).A clamp or forceps may be used to better grasp a device for removal and could be used despite any device malfunction.There has been no report that the patient required any surgical procedure to remove the device and no report that any medical intervention was taken to prevent permanent impairment or damage.As such, this report has been corrected to reflect a reportable malfunction only.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information has been received since the last emdr was sent.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key8723889
Report Number1820334-2019-01499
Device Sequence Number11268026
Product Code KRA
UDI-Device Identifier00827002500013
UDI-Public(01)00827002500013(17)210824(10)9117628
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/24/2021
Device Model NumberG50001
Device Catalogue NumberCXI-2.6-18-150-P-NS-0
Device Lot Number9117628
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2019
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2019
Supplement Date Received by Manufacturer06/25/2019
12/02/2021
Initial Report FDA Received Date06/21/2019
Supplement Report FDA Received Date07/31/2019
12/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
QUICKCROSS CATHETER; QUICKCROSS CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown